New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Butterflake
Veteran Member


Date Joined Jun 2006
Total Posts : 1650
   Posted 3/16/2013 12:04 PM (GMT -6)   
Hi Everyone. You may remember that I caught influena type B even though it's covered in the flu shot I took in the fall. It's been a long recovery, but I'm over the flu. Now I just have to recover from a nasty cold that tagged along after the flu and the flare that came with it. I went on a prednisone taper to help my lungs and I'm now back to 5 mg. I hate 5 mg because I feel miserable. I see my rheumy next month and I'll tell him I stopped Benlysta and ask him to prescribe something else because I can barely function on 5 mg of prednisone. If anyone has any ideas/comments regarding 5 mg of pred, please let me know. Love, Butterflake

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 3/16/2013 2:55 PM (GMT -6)   
Is the prednisone not enough or too much? Does it make you nervous or what? I don't quite understand the situation & thus have no ideas/comments!

Glad you are on the mend from the (*&^#$ flu, at least!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 3/16/2013 9:21 PM (GMT -6)   
 
 
Hey Butterflake,
 
     Like Joy, I am not sure if you mean the 5 mg. is too much or you need more.  5 mg is usually not enough for me.  Currently I am on 10 mg every other day.  It works until late in the day on day two.  I find myself with more fatigue and more aches.  In the past 7.5 mg a day worked pretty well.  10 mg every day was even better.  My body likes and tolerates the Prednisone.  I had a really bad cold not too long ago that also puched me into a flare.  The two together were crazy :-) .
Laura

Butterflake
Veteran Member


Date Joined Jun 2006
Total Posts : 1650
   Posted 3/17/2013 9:58 PM (GMT -6)   
Hi Lynnwood and Laura. Sorry about being vague- brain fog. What I hate most about 5 mg prednisone is the pronounced, constant fatigue coupled with lupus aching joints and unrelated fibromyalgia. Rheumy asked me to stay at 5 mg. I'm also on 1500 mg of cellcept, 400 mg plaquenil. For pain I have gabapentin, voltaren topical, tylenol arthritis, tramadol, and nucenyta narcotic. That may be enough pain meds to ease godzillas' pain once he's been decapitated, but sometimes it isn't enough for me.
 
Anyway, prenisone above 7 mg can possibly shut down the adrenals. On the vanity note I like reduced moon face and buffalo hump.
 
Laura, I've never tried the pred dosage you're on, so I'll bring that up with rheumy. I'm also going to talk with him about increasing my cellcept. I'm open to any suggestions. Love, Butterflake

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 3/17/2013 10:20 PM (GMT -6)   
Plaquenil helps a lot with the fatigue. Why aren't you on 400 twice a day?

My rhuemy likes to give burst of predisone. I love the energy I get from it but I crash by day 2 after finishing it.
What amount of gabapentin are you on?
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Degenerative Disk and Facet Disease, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Lorik
Regular Member


Date Joined Feb 2013
Total Posts : 23
   Posted 3/18/2013 12:15 AM (GMT -6)   
Hi Butterflake...

I can relate to not wanting to take high doses of Predisone ..I like you do not like the side effects..moon face, wt gain..etc...my rheumy ended up putting me on 20 mg daily along with methotrexate following having two flares back to back...I have developed swelling to the side of my neck and it stinks...but compared to the way I felt I guess it's the less of two evils. (I did also have iv infusion of Solumedrol for three days which is what the rheumy says is the cause). Ask about maybe increasing Gabapentin. How many times a day do you take it? turn turn

Lynnwood
Veteran Member


Date Joined May 2005
Total Posts : 7723
   Posted 3/18/2013 10:02 AM (GMT -6)   
Did they do adrenal testing? You may just need to stay on 7-8 mg a day for a while longer before trying to go down. I was at 7 for what seems like a long time.

Hope you feel better soon!
Lynnwood, Lupus & Sjogren's Moderator
DIAGNOSING LUPUS & LUPUS RESOURCES
"Life is far too important to be taken seriously" - Oscar Wilde

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 3/18/2013 8:15 PM (GMT -6)   
I really appreciate hearing all of the comments on Prednisone. When I get below 5 mg., I tend to deal with more fatigue than usual, moodiness and profound joint and muscle pain. Sometimes it gets so bad my skin even hurts!!!

Laura

Butterflake
Veteran Member


Date Joined Jun 2006
Total Posts : 1650
   Posted 3/22/2013 9:30 PM (GMT -6)   
Hi Ladies. I'm sorry it's taken so long to respond, but I'm still sick. Anyway, in the 10 years I've had lupus I've been hospitalized without warning twice with pneumonia, in a coma for 2 months, spent an entire year being fed and receiving meds thru a pump and pic line IV in my arm, and an inpatient for a week with sepsis. Besides all that I've been on about every prednisone dosage I can think of and during my pneumonia last year, just in case I had lupus pnumonitis, the docs put me on 300 mg of prednisone each day.
 
I've also been on prednisone so long I can't remember, but I think it's been a couple of years or more. All of that time I hated the moon face and buffalo hump, but I hated the lupus pain more. Alas, my rheumy ask me to taper down to 5 mg and stay there and I've felt badly the whole time. So I really think Lynnwood has a great idea and I should have my adrenals checked by an endocrinologist.
 
Laura, Lorik, tater and Lynnwood, I really, really appreciate your input and for tolerating my slow response times! Love, Butterflake

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 3/22/2013 11:52 PM (GMT -6)   
Donna I'm sorry you're feeling sick still (((hugs))), I certainly can relate to that. I hear you about being on the prednoisne it's no fun. I've been on the awful stuff everyday for 12 years almost. My moon face, buffalo hump, and all the rest are just terrible, but I like you, can't stand feeling so sick so I take the drug.

I just recently discussed what would happen IF I could get of prednoisne and my adrenals didn't start working again. I guess this is a very REAL possibility for me because of how long I've been on the stuff. I was told that IF my adrenals don't start working I'll have to take a daily dose of cortisol, which is the steroid the adrenals make.

I sure hope they can get you figured out and feeling better really soon. It's NO fun being sick all the time. I'm fed up with all my issues and I truly mean it when I say if I have to remain this way the rest of my life, I'll be praying for a quick death.

Feel better sweetie and know we're here for you.

Hugs,
Barbara

Butterflake
Veteran Member


Date Joined Jun 2006
Total Posts : 1650
   Posted 3/23/2013 11:46 PM (GMT -6)   
Hi Barbara. Thank you so much for taking the time to reply. I know how even small tasks can wear us out, but especially you. I had no idea that one could be given cortisol for adrenal failure. If so, I hope it has fewer side effects. I love you Sweetie and I'm sending lots of hugs.

lillash
New Member


Date Joined Dec 2012
Total Posts : 12
   Posted 3/30/2013 12:10 PM (GMT -6)   
Hi all, I've been taking various doses of prednisone since 1994! At first my lupus was all joint pains so red was my best friend along with other meds :-) in year 2000 after a long stay in hosp with a flare I developed really bad depression and phychosis which we believed to be steriod induced :-( after this my Max dose is 20 mgs a day than anything above requires me to see a phycharitrist n start on antihschotic medication to control the physcosis n mania. Not nice believe me, especially wen u can't do anything by yourself as everyone's on guard waiting for u to snap. Apart from physcosis I have avn from long term steriod use n had bilateral hip replacements. Steriod really helps but be sure to exhaust all avenues with other meds before bumping steriods up n up. In saying this always listen to ur Dr if they think u need red.

In regards to mooning n weight gain... well that's just something u need to accept as its all for a good reason.

Take care everyone, cheers lillash
SEVERE LUPUS since 1994, Rashes, RA, Polyarthritis, Sicca Symptoms, Pluersy, Mouth Ulcers, Alopicea, Pleuisy, Pancreatitis, Pancytopenia, Epilepsy, Psychosis, Depression, Avascular Necrosis - bilateral hip replacements, Endocarditis, Lupus Nephritis IV & V, Dyslipidemia, Osteoprosis, Pericarditis, Recurrecnt Furuacles, Hepatitis, Neutropenia, Glactorrhoea, Cholecystitis

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 3/30/2013 11:36 PM (GMT -6)   
Donna,

I hope you are feeling better, I just want you to know I'm thinking about you and if you come to MD to go to Johns Hopkins let me know.

I'm not that far Baltimore and would be more than happy to help you out anyway that I can.

Love,
Barbara
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, September 23, 2018 4:37 PM (GMT -6)
There are a total of 3,005,898 posts in 329,279 threads.
View Active Threads


Who's Online
This forum has 161809 registered members. Please welcome our newest member, DragonM.
339 Guest(s), 6 Registered Member(s) are currently online.  Details
imagardener2, HeartsinPain, JOKERWILD477, Zimica, Hawaii3654, songlady